Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On the construction of frames for Triebel-Lizorkin and Besov spaces


Authors: George Kyriazis and Pencho Petrushev
Journal: Proc. Amer. Math. Soc. 134 (2006), 1759-1770
MSC (2000): Primary 42C15, 46E99, 46B15, 41A63, 94A12
DOI: https://doi.org/10.1090/S0002-9939-05-08199-2
Published electronically: December 15, 2005
MathSciNet review: 2204289
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We present a general method for construction of frames $ \{\psi_I\}_{I\in \mathcal{D}}$ for Triebel-Lizorkin and Besov spaces, whose nature can be prescribed. In particular, our method allows for constructing frames consisting of rational functions or more general functions which are linear combinations of a fixed (small) number of shifts and dilates of a single smooth and rapidly decaying function $ \theta$ such as the Gaussian $ \theta(x)=\exp(-\vert x\vert^2)$. We also study the boundedness and invertibility of the frame operator $ Sf=\sum_{I\in\mathcal{D}} \langle{f,\psi_I}\rangle\psi_I$ on Triebel-Lizorkin and Besov spaces and give necessary and sufficient conditions for the dual system $ \{S^{-1}\psi\}_{I\in\mathcal{D}}$ to be a frame as well.


References [Enhancements On Off] (What's this?)

  • [BL] J. Benedetto, S. Li, The theory of multiresolution analysis frames and applications to filter banks, Appl. Comp. Harm. Anal., 5 (1998), 389-427. MR 1646534 (99k:42054)
  • [De] R. DeVore, Nonlinear approximation, Acta Numer. (1998), 51-150. MR 1689432 (2001a:41034)
  • [Do] D. Donoho, Unconditional bases are optimal bases for data compression and for statistical estimation, Appl. Comp. Harm. Anal., 1 (1993), 100-115. MR 1256530 (94j:94011)
  • [DS] R. J. Duffin, A. C. Schaeffer, A class of nonharmonic Fourier series, Trans. Amer. Math. Soc., 72 (1952), 341-366. MR 0047179 (13:839a)
  • [FG1] H. G. Feichtinger, K. Gröchenig, A unified approach to atomic decompositions via integrable group representations, Lect. Notes Math. 132, Berlin-Heidelberg-New York: Springer 1988, pp. 52-73. MR 0942257 (89h:46035)
  • [FG2] H. G. Feichtinger, K. Gröchenig, Gabor frames and time frequency analysis of distributions, J. Functional Anal., 146 (1997), 464-495. MR 1452000 (98k:42041)
  • [FJ1] M. Frazier, B. Jawerth, Decomposition of Besov Spaces, Indiana Univ. Math. J., 34 (1985), 777-799. MR 0808825 (87h:46083)
  • [FJ2] M. Frazier, B. Jawerth, A discrete transform and decompositions of distribution, J. of Functional Analysis, 93 (1990), 34-170. MR 1070037 (92a:46042)
  • [FJW] M. Frazier, B. Jawerth, and G. Weiss, Littlewood-Paley Theory and the Study of Function Spaces, CBMS 79 (1991), Amer. Math. Soc., Providence, RI. MR 1107300 (92m:42021)
  • [G] K. Gröchenig, Discribing Functions: Atomic Decompositions Versus Frames, Monatsh. Math., 112 (1991), 1-41. MR 1122103 (92m:42035)
  • [Gr] L. Grafakos, Classical and Modern Fourier Analysis, Prentice Hall 2004.
  • [HW] C. E. Heil, D. F. Walnut, Continuous and Discrete wavelet transforms, SIAM Review, 31 (1989), 628-666. MR 1025485 (91c:42032)
  • [K] G. Kyriazis, Decomposition systems for Function spaces, Studia Math., 157 (2003), 133-169. MR 1981430 (2004e:42036)
  • [KP] G. Kyriazis, P. Petrushev, New Bases for Treibel-Lizorkin and Besov spaces, Trans. Amer. Math. Soc., 354 (2002), 749-776. MR 1862566 (2002k:46082)
  • [Pee] J. Peetre, New thought on Besov spaces, Duke Univ. Math. Series, Durham, N.C., 1993. MR 0461123 (57:1108)
  • [Pet] P. Petrushev, Bases consisting of rational functions of uniformly bounded degrees or more general functions, J. Funct. Anal., 174 (2000), 18-75. MR 1761363 (2001k:46016)
  • [T] H. Triebel, Theory of Function Spaces, Birkhauser, 1993. MR 0781540 (86j:46026)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 42C15, 46E99, 46B15, 41A63, 94A12

Retrieve articles in all journals with MSC (2000): 42C15, 46E99, 46B15, 41A63, 94A12


Additional Information

George Kyriazis
Affiliation: Department of Mathematics and Statistics, University of Cyprus, 1678 Nicosia, Cyprus
Email: kyriazis@ucy.ac.cy

Pencho Petrushev
Affiliation: Department of Mathematics, University of South Carolina, Columbia, South Carolina 29208
Email: pencho@math.sc.edu

DOI: https://doi.org/10.1090/S0002-9939-05-08199-2
Received by editor(s): July 6, 2004
Received by editor(s) in revised form: January 24, 2005
Published electronically: December 15, 2005
Additional Notes: The second author was supported by the National Science Foundation Grant DMS-0200665.
Communicated by: Andreas Seeger
Article copyright: © Copyright 2005 American Mathematical Society

American Mathematical Society